Alert archive / Minnesota / Wind Advisories in 2008
Wind Advisory 3, NWS Duluth, MN
NWS Duluth, MN issued this wind advisory at Oct 25, 2008, 3:22 PM CDT for 5 counties in Wisconsin; 7 counties in Minnesota. It took effect at Oct 26, 2008, 3:41 AM CDT. It was in force for 9 hr.
The area
The counties it named.
The facts
- Issued
- Oct 25, 2008, 3:22 PM CDT (20:22 UTC)
- In effect from
- Oct 26, 2008, 3:41 AM CDT
- Expired
- Oct 26, 2008, 12:48 PM CDT
- In force
- 9 hr
- Issued by
- NWS Duluth, MN
Counties Aitkin County, MN, Carlton County, MN, Cass County, MN, Crow Wing County, MN, Itasca County, MN, Pine County, MN, Saint Louis County, MN, Burnett County, WI, Douglas County, WI, Price County, WI, Sawyer County, WI, Washburn County, WI
The radar
The Duluth radar (KDLH), 49 km from the middle of the area, began a volume at 20:23 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Minneapolis, MN (KMPX), launched 12:00Z, 8.4 hours before the alert went out and 197 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 644 m above ground
- 0-6 km bulk shear
- 36 kt
- 0-1 km storm-relative helicity
- 133 m²/s²
- 0-3 km storm-relative helicity
- 186 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS73 KDLH 252022 NPWDLH URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE DULUTH MN 322 PM CDT SAT OCT 25 2008 ...STRONG WINDS EXPECTED ON SUNDAY... .A STRONG COLD FRONT WILL MOVE THROUGH THE NORTHLAND TONIGHT...WITH WINDS INCREASING TO BETWEEN 30 AND 35 MPH BY SUNDAY MORNING BEHIND THE FRONT. WIND GUSTS WILL REACH 45 MPH BY SUNDAY AFTERNOON. IN ADDITION...THE COMBINATION OF THE STRONG WINDS AND SCATTERED SNOW SHOWERS WILL CAUSE AREAS OF REDUCED VISIBILITY. MNZ033-034-036-038-WIZ006>009-260430- /O.NEW.KDLH.WI.Y.0003.081026T1200Z-081027T0000Z/ SOUTHERN CASS-CROW WING-SOUTHERN AITKIN-PINE-BURNETT-WASHBURN- SAWYER-PRICE- 322 PM CDT SAT OCT 25 2008 ...WIND ADVISORY IN EFFECT FROM 7 AM TO 7 PM CDT SUNDAY... THE NATIONAL WEATHER SERVICE IN DULUTH HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 7 AM TO 7 PM CDT SUNDAY. A STRONG COLD FRONT WILL MOVE THROUGH THE NORTHLAND TONIGHT...WITH WINDS INCREASING TO BETWEEN 30 AND 35 MPH BY SUNDAY MORNING BEHIND THE FRONT. WIND GUSTS WILL REACH 45 MPH BY SUNDAY AFTERNOON. IN ADDITION...THE COMBINATION OF THE STRONG WINDS AND SCATTERED SNOW SHOWERS WILL CAUSE AREAS OF REDUCED VISIBILITY. A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$ TL
5 follow-up statements
000 WWUS73 KDLH 260221 NPWDLH URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE DULUTH MN 921 PM CDT SAT OCT 25 2008 ...STRONG WINDS EXPECTED ON SUNDAY... .A STRONG COLD FRONT WILL MOVE THROUGH THE NORTHLAND TONIGHT... WITH WINDS INCREASING TO BETWEEN 30 AND 35 MPH BY SUNDAY MORNING BEHIND THE FRONT. WIND GUSTS WILL REACH 45 MPH BY SUNDAY AFTERNOON. IN ADDITION...THE COMBINATION OF THE STRONG WINDS AND SCATTERED SNOW SHOWERS WILL CAUSE AREAS OF REDUCED VISIBILITY. MNZ033-034-036-038-WIZ006>009-261000- /O.CON.KDLH.WI.Y.0003.081026T1200Z-081027T0000Z/ SOUTHERN CASS-CROW WING-SOUTHERN AITKIN-PINE-BURNETT-WASHBURN- SAWYER-PRICE- 921 PM CDT SAT OCT 25 2008 ...WIND ADVISORY REMAINS IN EFFECT FROM 7 AM TO 7 PM CDT SUNDAY... A WIND ADVISORY REMAINS IN EFFECT FROM 7 AM TO 7 PM CDT SUNDAY. A STRONG COLD FRONT WILL MOVE THROUGH THE NORTHLAND TONIGHT... WITH WINDS INCREASING TO BETWEEN 30 AND 35 MPH BY SUNDAY MORNING BEHIND THE FRONT. WIND GUSTS WILL REACH 45 MPH BY SUNDAY AFTERNOON. IN ADDITION...THE COMBINATION OF THE STRONG WINDS AND SCATTERED SNOW SHOWERS WILL CAUSE AREAS OF REDUCED VISIBILITY. A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$ DAP
000 WWUS73 KDLH 260841 NPWDLH URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE DULUTH MN 341 AM CDT SUN OCT 26 2008 ...STRONG WINDS EXPECTED ON SUNDAY... .A STRONG COLD FRONT WILL MOVE THROUGH THE NORTHLAND TONIGHT... WITH WINDS INCREASING TO BETWEEN 30 AND 35 MPH BY SUNDAY MORNING BEHIND THE FRONT. WIND GUSTS WILL REACH 45 MPH BY SUNDAY AFTERNOON. IN ADDITION...THE COMBINATION OF THE STRONG WINDS AND SCATTERED SNOW SHOWERS WILL CAUSE AREAS OF REDUCED VISIBILITY. MNZ025-026-035-037-WIZ001-262100- /O.EXA.KDLH.WI.Y.0003.081026T1200Z-081027T0000Z/ NORTHERN CASS-SOUTHERN ITASCA-NORTHERN AITKIN- CARLTON/SOUTHERN ST. LOUIS-DOUGLAS- 341 AM CDT SUN OCT 26 2008 ...WIND ADVISORY IN EFFECT FROM 7 AM THIS MORNING TO 7 PM CDT THIS EVENING... THE NATIONAL WEATHER SERVICE IN DULUTH HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 7 AM THIS MORNING TO 7 PM CDT THIS EVENING. WINDS WILL BE INCREASING TO BETWEEN 25 AND 35 MPH THIS MORNING BEHIND A STRONG COLD FRONT. WIND GUSTS WILL REACH 45 MPH...ESPECIALLY THIS AFTERNOON. IN ADDITION...THE COMBINATION OF THE STRONG WINDS AND SCATTERED SNOW SHOWERS WILL CAUSE AREAS OF REDUCED VISIBILITY. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$ MNZ033-034-036-038-WIZ006>009-262100- /O.CON.KDLH.WI.Y.0003.081026T1200Z-081027T0000Z/ SOUTHERN CASS-CROW WING-SOUTHERN AITKIN-PINE-BURNETT-WASHBURN- SAWYER-PRICE- 341 AM CDT SUN OCT 26 2008 ...WIND ADVISORY REMAINS IN EFFECT FROM 7 AM THIS MORNING TO 7 PM CDT THIS EVENING... A WIND ADVISORY REMAINS IN EFFECT FROM 7 AM THIS MORNING TO 7 PM CDT THIS EVENING. WINDS WILL BE INCREASING TO BETWEEN 25 AND 35 MPH THIS MORNING BEHIND A STRONG COLD FRONT. WIND GUSTS WILL REACH 45 MPH...ESPECIALLY THIS AFTERNOON. IN ADDITION...THE COMBINATION OF THE STRONG WINDS AND SCATTERED SNOW SHOWERS WILL CAUSE AREAS OF REDUCED VISIBILITY. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$ MELDE
000 WWUS73 KDLH 260849 CCA NPWDLH URGENT - WEATHER MESSAGE...CORRECTED NATIONAL WEATHER SERVICE DULUTH MN 346 AM CDT SUN OCT 26 2008 ...STRONG WINDS EXPECTED TODAY... .WINDS WILL BE INCREASING THIS MORNING...BEHIND A STRONG COLD FRONT. THE WINDS WILL INCREASE TO BETWEEN 25 AND 35 MPH THIS MORNING...WITH GUSTS AROUND 45 MPH...ESPECIALLY IN THE AFTERNOON. IN ADDITION...THE COMBINATION OF THE STRONG WINDS AND SCATTERED SNOW SHOWERS WILL CAUSE AREAS OF REDUCED VISIBILITY. MNZ025-026-035-037-WIZ001-262130- /O.COR.KDLH.WI.Y.0003.081026T1200Z-081027T0000Z/ NORTHERN CASS-SOUTHERN ITASCA-NORTHERN AITKIN- CARLTON/SOUTHERN ST. LOUIS-DOUGLAS- 346 AM CDT SUN OCT 26 2008 ...WIND ADVISORY IN EFFECT FROM 7 AM THIS MORNING TO 7 PM CDT THIS EVENING... THE NATIONAL WEATHER SERVICE IN DULUTH HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 7 AM THIS MORNING TO 7 PM CDT THIS EVENING. WINDS WILL BE INCREASING TO BETWEEN 25 AND 35 MPH THIS MORNING BEHIND A STRONG COLD FRONT. WIND GUSTS WILL REACH 45 MPH...ESPECIALLY THIS AFTERNOON. IN ADDITION...THE COMBINATION OF THE STRONG WINDS AND SCATTERED SNOW SHOWERS WILL CAUSE AREAS OF REDUCED VISIBILITY. EXPECT THE WINDS TO INCREASE BETWEEN 10 AM AND NOON. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$ MNZ033-034-036-038-WIZ006>009-262130- /O.COR.KDLH.WI.Y.0003.081026T1200Z-081027T0000Z/ SOUTHERN CASS-CROW WING-SOUTHERN AITKIN-PINE-BURNETT-WASHBURN- SAWYER-PRICE- 346 AM CDT SUN OCT 26 2008 ...WIND ADVISORY REMAINS IN EFFECT FROM 7 AM THIS MORNING TO 7 PM CDT THIS EVENING... A WIND ADVISORY REMAINS IN EFFECT FROM 7 AM THIS MORNING TO 7 PM CDT THIS EVENING. WINDS WILL BE INCREASING TO BETWEEN 25 AND 35 MPH THIS MORNING BEHIND A STRONG COLD FRONT. WIND GUSTS WILL REACH 45 MPH...ESPECIALLY THIS AFTERNOON. IN ADDITION...THE COMBINATION OF THE STRONG WINDS AND SCATTERED SNOW SHOWERS WILL CAUSE AREAS OF REDUCED VISIBILITY. THE WINDS WILL INCREASE FROM MID TO LATE MORNING. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$ MELDE
000 WWUS73 KDLH 261101 NPWDLH URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE DULUTH MN 601 AM CDT SUN OCT 26 2008 ...STRONG WINDS EXPECTED TODAY... .WINDS WILL BE INCREASING THIS MORNING...BEHIND A STRONG COLD FRONT. THE WINDS WILL INCREASE TO BETWEEN 20 AND 35 MPH THIS MORNING...WITH GUSTS AROUND 45 MPH...ESPECIALLY IN THE AFTERNOON. IN ADDITION...THE COMBINATION OF THE STRONG WINDS AND SCATTERED SNOW SHOWERS WILL CAUSE AREAS OF REDUCED VISIBILITY. MNZ025-026-033>038-WIZ001-006>009-262100- /O.CON.KDLH.WI.Y.0003.081026T1200Z-081027T0000Z/ NORTHERN CASS-SOUTHERN ITASCA-SOUTHERN CASS-CROW WING- NORTHERN AITKIN-SOUTHERN AITKIN-CARLTON/SOUTHERN ST. LOUIS-PINE- DOUGLAS-BURNETT-WASHBURN-SAWYER-PRICE- 601 AM CDT SUN OCT 26 2008 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM CDT THIS EVENING... A WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM CDT THIS EVENING. WINDS WILL BE INCREASING TO BETWEEN 20 AND 35 MPH THIS MORNING BEHIND A STRONG COLD FRONT. WIND GUSTS WILL REACH 45 MPH... ESPECIALLY THIS AFTERNOON. IN ADDITION...THE COMBINATION OF THE STRONG WINDS AND SCATTERED SNOW SHOWERS WILL CAUSE AREAS OF REDUCED VISIBILITY. THE WINDS WILL INCREASE FROM MID TO LATE MORNING. EXPECT THE WINDS TO INCREASE FIRST AROUND THE BRAINERD LAKES...LEADER...CASS LAKE AREAS BETWEEN 7 AND 9 AM...THEN THEY WILL INCREASE FURTHER EAST BY MID MORNING. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$ MELDE
000 WWUS73 KDLH 261748 NPWDLH URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE DULUTH MN 1248 PM CDT SUN OCT 26 2008 MNZ025-026-033>038-WIZ001-006>009-261900- /O.CAN.KDLH.WI.Y.0003.000000T0000Z-081027T0000Z/ NORTHERN CASS-SOUTHERN ITASCA-SOUTHERN CASS-CROW WING- NORTHERN AITKIN-SOUTHERN AITKIN-CARLTON/SOUTHERN ST. LOUIS-PINE- DOUGLAS-BURNETT-WASHBURN-SAWYER-PRICE- 1248 PM CDT SUN OCT 26 2008 ...WIND ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN DULUTH HAS CANCELLED THE WIND ADVISORY. A GUSTY NORTHWEST WIND IS STILL EXPECTED THROUGH THE AFTERNOON...BUT NOT STRONG ENOUGH TO REACH ADVISORY CRITERIA OF SUSTAINED WIND OF 30 MPH OR HIGHER. $$ GSF
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Duluth, MN wrote its last area forecast discussion before this wind advisory went out at Oct 25, 10:29 AM CDT, 4 hours 53 minutes earlier.
Area forecast discussion, Oct 25, 10:29 AM CDT, 4 hours 53 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE DULUTH MN
1029 AM CDT SAT OCT 25 2008
.UPDATE...ADDED THE MENTION OF THUNDERSTORMS OVER THE ENTIRE
FA...ESPECIALLY THIS AFTERNOON. WEAK RETURNS ALREADY APPEARING
ALONG THE INTERNATIONAL BORDER PER KDLH-88D AND CANADIAN RADAR.
POTENT VORT MAX ALREADY PASSING N OF THE BORDER IN SOUTHERN CANADA
WHICH PLACES THE NORTHERN HALF OF THE FA IN PVA ZONE. CAPE IS WEAK
BUT H85 LIS DROP BELOW 0C. THIS AREA OF INSTABILITY CROSSES THE
FA THIS EVENING AND HAVE ADDED THUNDERSTORMS FOR THIS EVENING.
&&
.PREV DISCUSSION... /ISSUED 321 AM CDT SAT OCT 25 2008/
DISCUSSION...
THE STRONG COLD FRONT...WITH PRECIP CHANGING OVER TO SNOW...AND
STRONG WINDS AFTER ITS PASSAGE...IS STILL ON SCHEDULE FOR TONIGHT
INTO SUNDAY.
LIGHT RAIN AND DRIZZLE WAS FALLING OVER NORTHWEST WISCONSIN...AND
EASTERN MINNESOTA EARLY THIS MORNING. THIS AREA OF RAIN WILL END IN
MOST AREAS FROM WEST TO EAST THIS MORNING.
EMPHASIS THEN SHIFTS TO A STRONG COLD FRONT THAT WILL MOVE INTO
NORTHWEST MINNESOTA BY EARLY EVENING...THEN QUICKLY CLEAR NORTHWEST
WISCONSIN AFTER MIDNIGHT. THE BIG PUSH OF COLD AIR WILL OCCUR
TONIGHT INTO SUNDAY MORNING. 850MB TEMPERATURES ARE FORECAST TO FALL
TO -6C NORTHWEST CWA BY 12Z SUN...AND TO -2C SE CWA...THEN DROP
ANOTHER 2-4C DURING THE DAY SUNDAY. DEEP LOW PRESSURE WILL BE OVER
HUDSON BAY...AND A STRONG PRESSURE GRADIENT WILL EXIST ACROSS THE
REGION. WINDS WILL BE INCREASING TONIGHT...BUT WILL BE STRONGEST ON
SUNDAY WITH DEEP MIXING AND A DEEP LAYER WITH 40-45 KT WINDS OFF THE
SURFACE. 50KT WINDS AVAILABLE UP AROUND 800-850MB. WE MAY NEED A
WIND ADVISORY FOR SUNDAY...ESPECIALLY ACROSS THE SOUTHERN TWO THIRDS
OF OUR CWA.
THERE WILL BE A CHANCE FOR RAIN THIS EVENING...THEN AS THE COLD AIR
STARTS TO MOVE IN FROM THE NORTHWEST...SNOW WILL MIX IN. WE DELAYED
THE MENTION OF SNOW TONIGHT...AS SOUNDINGS SUGGEST IT WILL TAKE
LONGER FOR THE COLUMN TO COOL ENOUGH FOR SNOW.
MAINLY SNOW IS EXPECTED BY 12Z SUNDAY ACROSS MUCH OF NORTHEAST
MINNESOTA...AND BY 18Z ACROSS NORTHWEST WISCONSIN. THE MODELS ARE
FORECASTING DIFFERENT QPF...WITH THE NAM THE DRIEST. NAM WOULD
SUGGEST VERY LITTLE SNOWFALL TONIGHT INTO SUNDAY. THE GFS IS MORE
GENEROUS WITH PRECIP...AND WE DID FOLLOW CLOSER TO THE GFS GIVEN THE
STRENGTH OF THIS SYSTEM. EARLIER THIS WEEK...THE GFS DID FORECAST A
TROWAL FEATURE...THAT WOULD AFFECT MAINLY FAR NORTHERN MINNESOTA.
THE LATEST RUN NO LONGER SHOWS THIS...BUT STILL DOES HAVE A PERIOD
OF ISENTROPIC LIFT FROM THE NORTH. WELL TAKE INTO ACCOUNT THE
STRENGTH OF THE SYSTEM...THE COLD AIR AT THIS TIME OF
YEAR...RELATIVELY WARM GROUND TEMPERATURES AND FORECAST 1-2 INCHES
OF SNOWFALL...AND SOME LOCALIZED 3 INCH AMOUNTS OVER FAR NORTHERN
MINNESOTA...WITH EVEN MORE EXPECTED IN THE SNOWBELT ALONG THE SOUTH
SHORE. THE ARROWHEAD WILL HAVE THE BEST CHANCE AT RECEIVING 3
INCHES...AND WE MAY NEED A WINTER WEATHER ADVISORY FROM LATE
SATURDAY NIGHT THROUGH SUNDAY...BUT CONFIDENCE IS NOT HIGH ENOUGH TO
ISSUE ONE THIS MORNING. MOST OTHER AREAS WILL SEE LESS THAN AN INCH
OF SNOW...AND PERHAPS ONLY A LIGHT COATING ON GRASSY AREAS. THE
BRAINERD LAKES AREA LOOKS LEAST LIKELY TO SEE ANY ACCUMULATION. THE
BIGGER LAKES IN OUR CWA CAN PRODUCE ENHANCED SNOWFALL AT THIS TIME
OF YEAR...JUST LIKE LAKE SUPERIOR...AND WE WONT BE SURPRISED IF
SOME LOCALIZED HIGHER SNOWFALL TOTALS OCCUR.
WE WOULD LIKE TO SEE WINDS A BIT MORE NORTHERLY FOR LAKE EFFECT SNOW
SUNDAY INTO MONDAY...BUT GIVEN THE LARGE DELTA-TS EXPECTED...I
THINK WE WONT NEED THE ADDED FETCH. WINDS DO VEER MORE NORTHWEST
SUNDAY NIGHT INTO MONDAY...AND THERE IS POTENTIAL FOR A PERIOD OF
HEAVY LAKE EFFECT SNOW. WE DID MOVE UP THE WINTER STORM WATCH TO 18Z
SUNDAY THROUGH 00Z TUE. LES MAY LAST INTO MONDAY EVENING...BUT WE
WONT MAKE ANY CHANGES TO THE ENDING TIME ATTM.
WE WILL RE-ISSUE THE SPS HIGHLIGHTING THE BIG CHANGE IN THE
WEATHER...AND HIGHLIGHT IN THE HWO AND GRAPHICAST AS WELL.
RIDGING EXPECTED TUESDAY...WITH WAA CAUSING THE LES TO DIMINISH.
AVIATION...
WIDESPREAD IFR CONDITIONS WILL CONTINUE THIS
MORNING...ALONG WITH LIGHT RAIN ACROSS THE ARROWHEAD AND NORTHWEST
WISCONSIN...DUE TO A SLOW MOVING LOW PRESSURE SYSTEM. CONDITIONS ARE
EXPECTED TO IMPROVE LATE THIS MORNING FROM WEST TO EAST AS SOUTHWEST
WINDS INCREASE...AND DRIER AIR ADVECTS INTO THE REGION. A VERY
STRONG COLD FRONT WILL PUSH WEST TO EAST ACROSS THE REGION TONIGHT.
SCATTERED RAIN SHOWERS WITH MVFR CONDITIONS IN THE
EVENING...ESPECIALLY ACROSS NORTHERN MN...WILL TURN OVER TO ALL SNOW
OVERNIGHT. SFC WINDS ARE EXPECTED TO INCREASE OUT OF THE WEST
NORTHWEST AS THE COLD FRONT PASSES...REACHING AROUND 20 KT SUSTAINED
BY LATE TONIGHT.
&&
POINT TEMPS/POPS...
DLH 49 32 37 21 / 20 50 50 50
INL 52 29 34 23 / 20 70 70 50
BRD 56 31 40 23 / 20 20 30 30
HYR 53 32 41 23 / 20 40 40 50
ASX 52 34 39 26 / 20 50 60 60
&&
.DLH WATCHES/WARNINGS/ADVISORIES...
MN...NONE.
WI...WINTER STORM WATCH FROM SUNDAY AFTERNOON THROUGH MONDAY EVENING
FOR ASHLAND-BAYFIELD-IRON.
LS...SMALL CRAFT ADVISORY UNTIL 4 AM CDT SUNDAY FOR LSZ121-LSZ146-
LSZ147-LSZ148.
GALE WARNING FROM 4 AM SUNDAY TO 10 AM CDT MONDAY FOR LSZ121-
LSZ146-LSZ147-LSZ148.
SMALL CRAFT ADVISORY FROM 4 PM THIS AFTERNOON TO 7 AM CDT SUNDAY
FOR LSZ144-LSZ145.
GALE WARNING FROM 7 AM SUNDAY TO 10 AM CDT MONDAY FOR LSZ144-
LSZ145.
SMALL CRAFT ADVISORY UNTIL 10 AM CDT MONDAY FOR LSZ140-LSZ141-
LSZ142-LSZ143.
GSF/BERDESHazardous weather outlook, Oct 25, 10:18 AM CDT, 5 hours 4 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE DULUTH MN 1018 AM CDT SAT OCT 25 2008 MNZ010>012-018>021-025-026-033>038-WIZ001>004-006>009-261030- KOOCHICHING-NORTHERN ST. LOUIS-NORTHERN COOK/NORTHERN LAKE- NORTHERN ITASCA-CENTRAL ST. LOUIS-SOUTHERN LAKE/LAKESHORE- SOUTHERN COOK/LAKESHORE-NORTHERN CASS-SOUTHERN ITASCA- SOUTHERN CASS-CROW WING-NORTHERN AITKIN-SOUTHERN AITKIN- CARLTON/SOUTHERN ST. LOUIS-PINE-DOUGLAS-BAYFIELD-ASHLAND-IRON- BURNETT-WASHBURN-SAWYER-PRICE- 1018 AM CDT SAT OCT 25 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST MINNESOTA AND NORTHWEST WISCONSIN. .DAY ONE...TODAY AND TONIGHT STRONG WINDS WILL DEVELOP TONIGHT BEHIND A COLD FRONT. SNOW SHOWERS WILL DEVELOP...ESPECIALLY OVER NORTHEAST MINNESOTA TONIGHT. SNOW ACCUMULATIONS BY MORNING COULD REACH AN INCH IN SPOTS. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY A SIGNIFICANT CHANGE IN THE WEATHER IS EXPECTED TO CONTINUE SUNDAY AS A STRONG COLD FRONT BRINGS MUCH COLDER AIR TO THE NORTHLAND BY SUNDAY MORNING. THERE IS A POSSIBILITY OF A COUPLE INCHES OF SNOW WITH THIS FRONT...MAINLY ACROSS THE BORDERLAND AND ARROWHEAD OF MINNESOTA TONIGHT THROUGH SUNDAY NIGHT. STRONG GUSTY NORTHWESTERLY WINDS WILL ALSO RESULT IN AREAS OF BLOWING SNOW. ADDITIONALLY...THERE IS A POTENTIAL FOR SEVERAL INCHES OF LAKE EFFECT SNOW SUNDAY AFTERNOON THROUGH MONDAY EVENING ACROSS THE SNOWBELT OF NORTHERN WISCONSIN. A WINTER STORM WATCH HAS BEEN ISSUED FROM THE BAYFIELD PENINSULA EAST TO GOGEBIC RANGE. SEE THE LATEST WINTER WEATHER MESSAGE FOR DETAILS. THE STRONG WINDS ON SUNDAY...MAY REQUIRE A WIND ADVISORY IN SOME AREAS. MONITOR THE LATEST FORECAST FROM THE NATIONAL WEATHER SERVICE IN DULUTH FOR POSSIBLE WEATHER HEADLINES. .SPOTTER INFORMATION STATEMENT... SKYWARN SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY OR TONIGHT. LSZ121-140>148-261030- BAYFIELD TO OAK POINT WI-GRAND PORTAGE TO GRAND MARAIS MN- GRAND MARAIS TO TACONITE HARBOR MN- TACONITE HARBOR TO SILVER BAY HARBOR MN- SILVER BAY HARBOR TO TWO HARBORS MN-TWO HARBORS TO DULUTH MN- DULUTH MN TO PORT WING WI-PORT WING TO SAND ISLAND WI- SAND ISLAND TO BAYFIELD WI-OAK POINT TO SAXON HARBOR WI- 1018 AM CDT SAT OCT 25 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE NEARSHORE WATERS OF WESTERN LAKE SUPERIOR. .DAY ONE...TODAY AND TONIGHT GUSTY SOUTHWEST WINDS ARE EXPECTED TODAY OVER WESTERN LAKE SUPERIOR...AND THEY WILL BECOME WEST TONIGHT. A SMALL CRAFT ADVISORY IS IN EFFECT TODAY AND TONIGHT ACROSS ALL OF THE NEARSHORE WATERS OF WESTERN LAKE SUPERIOR. SEE THE LATEST MARINE STATEMENT AND NEARSHORE MARINE FORECAST FOR ADDITIONAL DETAILS. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY GALE FORCE WINDS ARE EXPECTED SUNDAY INTO MONDAY MORNING FROM TWO HARBORS TO DULUTH TO SAXON HARBOR. STRONG WINDS WILL ALSO CREATE HAZARDOUS CONDITIONS FOR SMALL CRAFT ALONG THE REST OF THE NEARSHORE WATERS...AND A SMALL CRAFT ADVISORY IS IN EFFECT THROUGH MONDAY MORNING THROUGH MUCH OF THE NORTH SHORE. SEE THE LATEST MARINE STATEMENT AND NEARSHORE MARINE FORECAST FOR ADDITIONAL DETAILS. LONKA MORE INFORMATION MAY BE OBTAINED AT THE FOLLOWING WEB ADDRESS: HTTP://WWW.WEATHER.GOV/DULUTH (ALL LOWER CASE)
The office that day
Everything else NWS Duluth, MN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 25, 3:42 AM CDT | Gale Warning | DLH | 56 hr | |
| Oct 25, 3:42 AM CDT | Small Craft Advisory | DLH | 56 hr | |
| Oct 25, 3:47 PM CDT | Winter Weather Advisory | DLH | Cook, Itasca, Koochiching, Lake, Saint Louis | 21 hr |
Nearby
Wind Advisories in Minnesota, 2008Wind Advisories in Wisconsin, 2008Every wind advisory in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.